Tuesday, May 22, 2012
Take the Good with the Bad
Over the last few days a rash has ominously spread around my neck, adding a bit of skank to my brand new chest tattoo. The rash started before the ink, just to be clear, but it was a small area toward the back right. Now it has grown and if I go in the sun my entire upper body itches like crazy. This past weekend some of the fam bam came to our house, and we all drove to Yucaipa to cheer on Paul's little brother Thomas while he kicked ass in a soccer tournament. By the end of the first game I had to hide in the van, Paul got me Benadryl, which coupled with all of my other meds completely knocked me out. I was so disappointed I missed Thomas's team winning the entire tournament! I told you he kicks ass! So now I am covered in this itchy rash, which is a possible side effect of the Votrient, with no appropriate doctor to contact. Being that I just moved I don't even have a regular GP! I just left a random urgent care where they refused to get involved, apologetically telling me all they can do is send me to the ER. For a rash?? I want to be angry and upset, but honestly I think Dr. Barth really did just move on to private research, and although I completely disagree with the way he went about it, I thank the universe that I was sent to him and he completed the testing and prescribed me the medication before closing up his practice. What would the alternative be? Continuing to wait around for research to catch up to necessity? Dr. Barth may have upset me by the way he abrubtly cut off all care, but I am going to make the best of the knowledge he was able to impart before parting ways, and move forward with the treatment plan he started me on with another doctor willing to be as much of a maverick as Dr. Barth was. I think the entire debacle honestly just hurt my feelings by reminding me I am just another chart to rush through, but you take the good with the bad and do the best you can. In this case, I now know much more about my tumors then I did 6 months ago, and can continue to be hopeful that the Votrient will fulfill it's intended purpose. In the meantime I have to get these ugly blotches under control! Quick update before I repost this: My neurologist has already set me up with a new neuro-oncologist. I spoke with his office today and they are working on my records so they can get me in as soon as possible. They said they want me to go to the ER and have the ER call Dr. Barth about the rash and ask what exactly I am supposed to do because this new doctor has not even consulted with me or read my records yet and cannot be expected to deal with an off-label drug with no information. The rash is contained around my neck and only bothers me if I go in the sun, skin rashes and heightened sensitivity to the sun are normal side effects of Votrient so honestly the ER sounds like a huge waste of time, but I don't want to start out this new relationship by ignoring the doctor's first recommendation, so tomorrow I will go get checked out. I will no doubt sit in the ER for hours and they will say "See your doctor," and then send me home. "Do what I gotta do to do what I wanna do" as my BFF Adria always says!